MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1111/jcpt.13484

Медицинская библиотека · Journal of clinical pharmacy and therapeutics · 2021

Wooden Chest syndrome: The atypical pharmacology of fentanyl overdose.

Pergolizzi Joseph V, Webster Lynn R, Vortsman Eugene, Ann LeQuang Jo, Raffa Robert B

СтатьяПеревод в очереди

Аннотация

WHAT IS KNOWN AND

OBJECTIVE

A large percentage of opioid overdose fatalities involve fentanyl or one of its legal or illegal analogs (F/FAs). Is there something about the pharmacology of these drugs that make them unusually dangerous in an overdose?

COMMENT: Some of the reasons for the dangers of overdose of F/FAs is their high potency and low cost (that leads to wide distribution). But it is rarely asked if the basic pharmacology of F/FAs differ in some fundamental way from conventional opioids such as morphine and heroin. In addition to centrally mediated respiratory depression via opioid receptors, F/FAs cause rigidity in the key respiratory muscles of the chest, upper airway and diaphragm ("wooden chest syndrome," WCS) by a non-opioid mechanism.

WHAT IS NEW AND

CONCLUSION

WCS is an atypical pharmacology of F/FAs. Because of its rapid onset and non-opioid mechanism, WCS makes F/FA overdose particularly dangerous.

Для цитирования: Pergolizzi Joseph V, Webster Lynn R, Vortsman Eugene, Ann LeQuang Jo, Raffa Robert B. Wooden Chest syndrome: The atypical pharmacology of fentanyl overdose.. Journal of clinical pharmacy and therapeutics. 2021. DOI: 10.1111/jcpt.13484.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.